Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Feb 24, 2021, 4:13 AM EST. It took effect at Feb 24, 2021, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2021, 4:13 AM EST (09:13 UTC)
- In effect from
- Feb 24, 2021, 10:00 AM EST
- Expired
- Feb 24, 2021, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
719 WHUS73 KMQT 240913 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 413 AM EST Wed Feb 24 2021 LMZ248-250-241715- /O.NEW.KMQT.SC.Y.0014.210224T1500Z-210225T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 413 AM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
346 WHUS73 KMQT 241711 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1211 PM EST Wed Feb 24 2021 LMZ248-250-250000- /O.CON.KMQT.SC.Y.0014.000000T0000Z-210225T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1211 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
449 WHUS73 KMQT 242108 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 408 PM EST Wed Feb 24 2021 LMZ248-250-250000- /O.CON.KMQT.SC.Y.0014.000000T0000Z-210225T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 408 PM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds around 15 to 20 kt with gusts up to 25 kt occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage and Seul Choix Point to Point Detour MI. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ249>251-266-267-250515- /O.NEW.KMQT.GL.A.0002.210226T1700Z-210227T0500Z/ Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 408 PM EST Wed Feb 24 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and waves 7 to 10 ft possible. * WHERE...Marquette to Munising MI, Munising to Grand Marais MI, Grand Marais to Whitefish Point MI, Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore and Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border. * WHEN...From Friday afternoon through Friday evening. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ TAP
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 2:43 AM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 24, 2:43 AM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
243 AM EST Wed Feb 24 2021
.SHORT TERM...(Today and tonight)
Issued at 241 AM EST WED FEB 24 2021
RAP analysis and GOES show a shrtwv trof across central MN as a
compact sfc low shifts NE through WI ahead of this wave. As models
have predicted the last few runs, ongoing -SN across a decent
portion of the CWA is ongoing after being delay several hours due to
antecedent dry layers in the column. Area webcams show snow is
starting to accumulate on the roadways, but an overall lack of
webcams where the heaviest snow is occuring makes it a little
tougher to keep tabs on the trends. KMQT shows a solid fgen band of
pcpn through central Menominee County, but a bit hard to tell if
this is falling as rain or snow and where the transition may be
(Hermansville webcam appears to have just transitioned over to
snow). ESC and IMT show -SN at the airports with MNM showing
-RA as well as on the Door Peninsula. Up north at ISQ, -SN is being
seen.
As the previous update described, the decrease in amts was warranted
and still appears to be on track. I think the bigger impact to
snowfall amts would be the SLRs, did take about 10-20% off all of
them based on the smaller snowflake size observed here at the
office and upstream SLR obs near 11:1, but impact wise I think
the ongoing advy will be fine. Have yet to see any pcpn move into
the Keweenaw, and it may not make it into Keweenaw county, or even
Houghton. I trended amts a little downward across the northern
half of the cwa as well through this morning based on trends, with
the tricky part remaining in the south half and along Lk
Michigan. Models keep the fgen band going down there for some
time, so could still 3 to 5 inches total accums along this band.
Pcpn should still come to an end early on this morning from west to
east and probably be done with around sunrise or sooner at IWD. Could
still see some enhancement off Lk Superior with model 850mb temps
near -7 to -8C, but it's marginal at best and shouldn't make much of
an impact besides clouds lingering a little while.Slight rise in
heights and a subtle hint of subsidence in GOES WV imagery upstream
suggest some locations across the west half could see some afternoon
sunshine as well. With some CAA and pres rises behind this low, it
does look to get briefly gusty along Superior and in the central and
east after lunch sometime. Winds shouldn't last too long or get too
out of hand, though.
Heights rise some more into tonight with some clearing expected from
west to east. Models do show another weak wave approaching with some
CAA and 850mb temps falling to around -12 to -13C, which will look
to bring a smaller chance at some light LES and clouds late tonight
across the far west. I think midlevel clouds start to return tonight
before boundary layer completely decouples, so didn't go too low for
temps tonight, but around 10 seems reasonable.
.LONG TERM...(Thursday through Tuesday)
Issued at 215 AM EST WED FEB 24 2021
Upper air pattern consists of a 500 mb trough in the Pacific NW and
another over the desert sw and a broad trough in the upper Great
Lakes 12z Thu. The Pacific NW trough moves into the northern Rockies
12z Fri and into the northern plains and upper Great Lakes Fri
night. Weak shortwave moves through on Thu and will have some
lingering pops for this before bringing in some pops again later Fir
night. Overall, did not make too many changes to the going forecast.
In the extended, the GFS and ECMWF show a 500 mb trough in the
Rockies 12z Sat with a shortwave affecting the upper Great Lakes 12z
Sat. More upper troughing will move into central Canada and into the
northern plains 12z Sun before this trough drops into the lower
Great Lakes 12z Mon and into New England 12z Tue. Another shortwave
trough drops into the upper Great Lakes on Wed. Above normal
temperatures will cool to below normal on Monday with a brief cold
air intrusion, and then temperatures will go back above normal
towards the end of this forecast period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1203 AM EST WED FEB 24 2021
Low pres system tracking e across the western Great Lakes will
spread snow across the area overnight with KSAW most impacted and
KCMX least impacted. At KIWD, there should be a period of IFR vis
overnight. Otherwise, expect MVFR conditions at KIWD to improve to
VFR this morning as the snow departs. VFR conditions will then
continue thru the remainder of the fcst period. Shield of snow will
just brush KCMX, leading to MVFR conditions later in the night into
the morning hrs. Expect improvement to VFR by early aftn. At KSAW,
conditions should fall to IFR during the next few hrs as snow
increases and winds become upslope northeasterly. Not out of the
question that a period of LIFR could occur late night/early morning.
Conditions will improve to MVFR by aftn, then VFR by evening, if not
a little earlier. NNW wind will become gusty to around 25kt at
KCMX/KSAW today.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 241 AM EST WED FEB 24 2021
Behind a sfc low moving through WI this morning, northwest winds
increase with some CAA to around 30 knots across the central and
east. Could see some gales to 35 knots with this colder air push,
but not expecting them to persist for too long. Heights rise a
little tonight as winds back westerly and relax to around 20 knots
across the east and lower in the west. Southerly increase to 30
knots again on Friday. A few gale force gusts may also be possible.
The wind then dies down to 25 knots out of the northwest on Saturday.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory until 10 AM EST this morning for MIZ006-
007-013-014-085.
Winter Weather Advisory until 7 AM EST /6 AM CST/ this morning
for MIZ002-004-009-010-084.
Winter Weather Advisory until 11 AM EST this morning for MIZ005.
Winter Weather Advisory until 8 AM CST this morning for MIZ011-
012.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...JAW
LONG TERM...07
AVIATION...Rolfson
MARINE...JAWHazardous weather outlook, Feb 24, 3:51 AM EST, 22 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 351 AM EST Wed Feb 24 2021 MIZ001>004-009-010-084-251300- Keweenaw-Ontonagon-Northern Houghton-Baraga-Gogebic-Iron- Southern Houghton- 351 AM EST Wed Feb 24 2021 /251 AM CST Wed Feb 24 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ005>007-011>014-085-251300- Marquette-Alger-Luce-Dickinson-Menominee-Delta- Southern Schoolcraft-Northern Schoolcraft- 351 AM EST Wed Feb 24 2021 /251 AM CST Wed Feb 24 2021/ This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight Snow will quickly diminish from west to east this morning. See the latest Winter Weather Message for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit snowfall reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-251300- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 351 AM EST Wed Feb 24 2021 /251 AM CST Wed Feb 24 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight A few north gale force wind gusts to 35 knots are possible today over portions of central Lake Superior. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday South gale force gusts to 35 knots are possible on Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-251300- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 351 AM EST Wed Feb 24 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:08 PM EST | Gale Watch | MQT | 23 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.